10 yrs. ago I had anal cancer and chemo and radiation combined got rid of it..then 9 yrs. ago I had breast cancer, a lumpectomy (no noids). At the beginning of all this my CEA was normal. After and for the past few years it fluctuates like from 3.6 to 3.9 to 4.2 to 3.8, once it was 5 a few years ago and 6 mos ago it was 3.9. Pet scan is clear. I just found out I have gastritis. About one a month I get nausea, vomiting and diarrhea... and now going to try nexium. Question...could gastritis cause elevated CEA...Most of the time when I had my blood work checked I had been sick a day or to before with my recurring stomach flu like symptons. Thanks.
So many things can influence the readings and the values you mention are certainly nothing to be concerned about. Often even certain drugs can cause a variation in values. I'm a bit surprised that you are still having the blood work and scans after this length of time. If you are concerned about the values you should discuss it with your Oncologist or whomever is treating you for the Gastritis. Regards ....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.